Ask a doctor

Long Term Damage from Vita Peel?

The Dr had the assistant give me the procedure. It was supposed to be a Vita Peel. The assistant did the acetone step, the peel and then messed up and did another layer of acetone with a 10% DNCB (dinitrochlorobenzene).

I had a very bad immediate reaction. The Dr came in and applied cold compresses on me and my neck (even though it wasn't treated it was red hot). The Dr put me on predisone.

It's now day two and I now have a reddish brown mask with some darker brown spots that feel tight. Am I going to have long term damage?

Doctor Answers (1)

You may develop a post inflammatory hyperpigmentation

+1

You may develop a  post inflammatory hyperpigmentation.  Treatment for this type of problem includes the use of hydroquinone 4 to 8 %, Kojic acid, Retin-A, Topical steroid creams.  You can expect it to take up to 10 weeks for the pigmentation to clear. 
Also available from a compounding pharmacy is Klingman's formula which is a mixture of all of the above chemicals.


Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.